Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Workplace and Insurance IssuesWorkplace and Insurance Issues
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


stribild and medicare
Mar 28, 2014

I was diagnosed last year at age 66 with HIV and have been taking stribild for 9 months. It has been a miracle for me, no side effects. I got a card from Gilead which paid my copay and I paid nothing through my employee insurance. I am retiring and when I was checking about medicare, I found out this drug will cost me 1000 bucks a month, which has put me into a anxiety, panic,crying jags, suicidal ideation. Is there any help? I feel alone and scared and wont see my doctor for three weeks. I have a few months before I retire.

Response from Mr. Chambers

There probably is some help for you so try not to be too stressed out. The more you learn about this, the better you will feel.

First, see if Gilead will extend their patient assistance program for you.

Second, did you run the program to find at drug plan at www.medicare.gov www.medicare.gov

I don't know what state you live in, but most offer several different prescription drug plans and the coverage as well as the cost will vary by plan. Make sure your estimate of $1,000 per month out-of-pocket is accurate.

Again, based on which state you live in, you may still be eligible for the AIDS Drug Assistance Program (ADAP) in your state. It is income based, and you will want to check to make sure stribild is also on the ADAP formulary.

Hopefully, one of those alternatives will give you the financial support you need to stay on that regimen.

Good luck, Jacques



Previous
Best Marketplace plan for young adult?
Next
The cost of HIV meds under the ACA

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement